Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 9, 2006, 4:30 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2006, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 9, 2006, 5:13 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 092031
SVRMFL
FLC021-092115-
/O.NEW.KMFL.SV.W.0057.060609T2030Z-060609T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT FRI JUN 9 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 515 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
IMMOKALEE...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
IMMOKALEE
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2625 8137 2628 8128 2651 8129 2649 8156
2639 8154
$$
EC3 follow-up statements
000
WWUS52 KMFL 092048
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT FRI JUN 9 2006
FLC021-092115-
/O.CON.KMFL.SV.W.0057.000000T0000Z-060609T2115Z/
COLLIER FL-
446 PM EDT FRI JUN 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL COLLIER COUNTY...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNKER HILL...ABOUT 5
MILES SOUTH OF IMMOKALEE NEARING STATE ROAD 846...MOVING NORTHWEST
AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.
LAT...LON 2625 8137 2628 8128 2651 8129 2649 8156
2639 8154
$$
EC000
WWUS52 KMFL 092100
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT FRI JUN 9 2006
FLC021-092115-
/O.CON.KMFL.SV.W.0057.000000T0000Z-060609T2115Z/
COLLIER FL-
458 PM EDT FRI JUN 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL COLLIER COUNTY...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. ONE STORM WAS LOCATED AROUND 5 MILES SOUTH OF
IMMOKALEE NEAR STATE ROAD...MOVING NORTHWEST AT 10 MPH. THIS STORM
IS WEAKENING...BUT IS PRODUCING OUTFLOWING WINDS THAT ARE GENERATING
A SECOND STORM 3 TO 5 MILES NORTH OF IMMOKALEE...ALONG STATE ROAD 29
AND SOUTH OF STATE ROAD 82.
FOR RESIDENTS AND MOTORISTS IN AND AROUND THE IMMOKALEE
AREA...SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF
60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE IN
MIAMI DIRECTLY AT 305.229.4522.
LAT...LON 2625 8137 2628 8128 2651 8129 2649 8156
2639 8154
$$
EC000
WWUS52 KMFL 092113
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT FRI JUN 9 2006
FLC021-092120-
/O.CAN.KMFL.SV.W.0057.000000T0000Z-060609T2115Z/
COLLIER FL-
510 PM EDT FRI JUN 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORMS THAT
PROMPTED THE WARNING HAVE WEAKENED...THUS THE WARNING HAS BEEN
CANCELLED. OUTFLOW FROM THESE STORMS CONTINUES TO SPREAD TO THE
NORTH AND WEST INTO SOUTHWEST HENDRY COUNTY AND ACROSS PORTIONS OF
NORTHERN COLLIER COUNTY WEST OF IMMOKALEE. THIS IS INITIATING NEW
THUNDERSTORM ACITIVITY IN THESE AREAS...WHICH INCLUDE SECTIONS OF
STATE ROADS 82 AND 846.
EVEN THOUGH THE STORMS ARE BELOW SEVERE CRITERIA
CURRENTLY...RESIDENTS AND MOTORISTS IN THESE AREAS WILL EXPERIENCE
CONTINUED FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND VERY
HEAVY DOWNPOURS FOR THE NEXT HALF HOUR.
LAT...LON 2625 8137 2628 8128 2651 8129 2649 8156
2639 8154
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:39 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 1:39 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 139 PM EDT FRI JUN 9 2006 .DISCUSSION...SFC BOUNDARY WILL CONTINUE OVER THE FL STRAITS THROUGH SATURDAY AS UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LARGE AMPLIFIED TROUGH LOCATED OVER THE NORTHERN ATL SLOWLY MOVES NORTH. GFS CONTINUES TO SHOW UPPER RIDGE TO FLATTEN LATE IN THE WEEKEND WITH A SFC LOW DEVELOPING ALONG THE SFC BOUNDARY. IT HAS THIS LOW THEN SLOWLY MOVE N INTO THE GULF BUT AS WE ALL KNOW THE GFS USUALLY HAS THE RIGHT IDEA BUT DEVELOPS THESE FEATURES TOO RAPIDLY AND TOO INTENSE. SO HAVE SCALED BACK ON THE WINDS AND POPS. NONETHELESS, POPS WILL BE ON THE INCREASE THROUGH EARLY NEXT WEEK TO BE AT OR POSSIBLY SLIGHTLY ABOVE CLIMO. && .MARINE...GRADIENT FLOW WILL REMAIN WEAK THROUGH THE WEEKEND WITH SEAS AT BASICALLY 2 FEET OR LESS. BY MONDAY, POSSIBLE LOW MAY MOVE NORTH OUT OF THE CARIBBEAN INTO THE GULF OF MEXICO. AS THIS OCCURS, WINDS WILL BECOME SE AT 10 TO 15 KT WITH SEAS ONLY BUILDING TO 2 TO 4 FEET. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 78 89 / 10 30 20 50 FORT LAUDERDALE 77 89 79 88 / 10 30 20 50 MIAMI 77 90 79 89 / 10 30 20 50 NAPLES 76 91 77 89 / 10 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Jun 9, 10:06 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT FRI JUN 9 2006 FLZ063-066>075-101415- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1006 AM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS OVER PORTIONS OF SOUTH FLORIDA. THE STORMS ARE FORECAST TO BE CONCENTRATED ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA, BUT COULD DEVELOP ACROSS INLAND PORTIONS OF THE EAST COAST METRO AREAS AS WELL. LIGHTNING, HEAVY DOWNPOURS, AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING, BUT ORGANIZED ACTIVITY THAT WOULD REQUIRE WATCHES OR WARNINGS IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 9, 4:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 414 PM EDT FRI JUN 9 2006 FLZ066-070-092045- EASTERN COLLIER-HENDRY- 414 PM EDT FRI JUN 9 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER EASTERN COLLIER COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES WEST OF HENDRY CORRECTIONAL INSTITUTE...OR 12 MILES SOUTHEAST OF IMMOKALEE. THESE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:09 AM EDT | Special Marine Warning | MFL | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.